• Users Online: 20
  • Print this page
  • Email this page
CASE REPORT
Year : 2014  |  Volume : 1  |  Issue : 2  |  Page : 143-145

Fluoxetine associated with seizure: A case report


Department of Psychiatry, Assistant Professor at Institute of Psychiatry and Human Behavior [IPHB], Bambolim, Goa, India

Correspondence Address:
Naik Nayana
B F- 41 “OM HARI” Housing society, Goa Housing Board, Alto Porvorim, Bardez, Goa
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Introduction: Fluoxetine is a selective serotonin reuptake inhibitor (SSRI). It is licensed for the treatment of depression, obsessive-compulsive disorder and bulimia nervosa. It is thought to have a low adverse effect profile compared to conventional tricyclic antidepressants (TCA). It was first marketed in 1989, and since then fluoxetine has become the most widely prescribed antidepressant. Even though it was claimed earlier that fluoxetine has little or no effect on reducing seizure threshold, its association with seizure activity is being increasingly recognized. Results: We report a case of 53 year old depressed male with no apparent risk factors, treated with 20mg of fluoxetine for 3 weeks, experienced a seizure. Conclusion: Clinician should be aware that seizure and the cardiac dysrythmias have been reported in the literature, the risk of seizures depends on important critical factors like an individual's predisposing factors, followed by the amount and rate of dosage titration, and the relative epileptogenic potential of the particular drug.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2133    
    Printed42    
    Emailed0    
    PDF Downloaded83    
    Comments [Add]    

Recommend this journal